# SDR 2014FA0000492

- Difficulty date: July 2, 2014
- Submitted: August 22, 2014
- Operation: General aviation
- Aircraft: N401SL
- Make and model: Piper PA-32RT-300T
- Aircraft serial: 32R7887148
- Engine: Lyc TIO540S1AD
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Clamp
- Condition: Failed
- Location: Exhaust Gasket
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

FAILURE OF THE CLAMP AND OR EXHAUST GASKET WHICH CAUSED EXCESSIVE HEAT DAMAGE TO THE UPPER COWLING AND ASSOCIATED WIRING LOCATED IN THE VICINITY OF THE EXHAUST LEAK.  THE OCCURANCE HAPPEDED DURING THE TAKEOFF AT FULL POWER SETTING OF 2700 RPM AND 35" MAP.  GASKETS, 78084, WERE FOUND MISSING IN 2 LOCATIONS THAT CONNECT THE WASTEGATE AND TRANSITION DUCTING.  INSPECTION OF THE CLAMP AND GASKET SHOULD BE MADE BY REMOVAL OF THE SAFETY WIRE AND CLAMP.  INSPECTION OF THE GASKET, 78084.  RECOMMEND EVERY 500 HOURS.  REPLACE GASKET EVERY 1000 HOURS.  REPLACE CLAMP EVERY 1000 HRS.
